Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags: Osteoporosis | boniva | osteoporosis | balance | gait | neurological

Is Boniva Causing My Balance Problems?

By    |   Thursday, 24 Oct 2013 10:11 AM

Question: I have been taking Boniva for about 10 years and now I can hardly walk straight. What would you suggest I take, if I were your wife?

Dr. Hibberd's answer:
 
Boniva is prescribed for osteoporosis. It does not usually cause a loss of balance or neurological problems. It may cause muscle pain and pain in the arms and legs. If your gait is unsteady, you must consider that this may be a drug side effect and probably would be wise to suspend Boniva use.
 
Osteoporosis requires a long-term management problem, so stopping Boniva for several months should not be problematic.  See your physician for alternative treatment strategies for your osteoporosis and well as a neurological and orthopedic evaluation to assess your gait disorder as soon as possible.

© 2017 NewsmaxHealth. All rights reserved.

 
1Like our page
2Share
Dr-Hibberd
Boniva, an osteoporosis drug, does not usually cause a loss of balance.
boniva,osteoporosis,balance,gait,neurological
128
2013-11-24
Thursday, 24 Oct 2013 10:11 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved